Alert archive / Guam / Red Flag Warnings in 2021

Red Flag Warning 10, NWS Guam

April 9, 2021

NWS Guam issued this red flag warning at Apr 9, 2021, 7:08 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2021, 7:08 PM CDT (00:08 UTC)
Expired
Apr 10, 2021, 3:00 AM CDT
In force
8 hr
Issued by
NWS Guam

The text

As transmitted.

204 
WWMY80 PGUM 100008
RFWGUM

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tiyan GU
1008 AM ChST Sat Apr 10 2021

...LOW RELATIVE HUMIDITY AND STRONGER WINDS THROUGH THE WEEKEND...

GUZ001-110015-
/O.UPG.PGUM.FW.A.0010.000000T0000Z-210411T0800Z/
/O.NEW.PGUM.FW.W.0010.210410T0008Z-210410T0800Z/
/O.NEW.PGUM.FW.A.0011.210410T0800Z-210411T0800Z/
Guam-
1008 AM ChST Sat Apr 10 2021

...RED FLAG WARNING IN EFFECT UNTIL 6 PM THIS EVENING FOR STRONG WIND
AND LOW RELATIVE HUMIDITY FOR GUAM...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM THIS EVENING THROUGH SUNDAY
AFTERNOON FOR STRONG WIND AND LOW RELATIVE HUMIDITY FOR GUAM...

The National Weather Service in Tiyan has issued a Red Flag Warning,
which is in effect until 6 PM this evening. A Fire Weather Watch
remains in effect from 6 PM this evening through Sunday afternoon.

* AFFECTED AREA...Guam.

* WIND...14 to 17 mph with gusts to 25 mph.

* HUMIDITY...Near 60 percent.

* HIGHEST THREAT...Central and eastern part of Guam

* IMPACTS...Any fires that develop will likely spread faster. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create ideal conditions for rapid spread of wildfires.

A fire weather watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

Stanko

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 9, 5:32 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 9, 5:32 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
832 AM ChST Sat Apr 10 2021

.Marianas Synopsis...
Buoys show seas between 4 to 6 feet with a 10 second period. IR
satellite shows a few cumulus clouds across the region. To the south,
a broad circulation is producing scattered showers and overcast
skies.

&&

.Discussion...
The near term forecast remains mostly unchanged, as the atmosphere
should remain stable through Sunday. By Sunday night a weak
disturbance is expected to move in from the south. Because of that
the forecast was updated for a chance of showers Sunday night and
Monday.

Tuesday is where the forecast models diverge sharply. The GFS still
expects a strong tropical system to develop rapidly and move to the
west of the Marianas. While this scenario cannot be ignored, it is
unlikely. Instead, the forecast follows the more realistic Euro
solution. The Euro also expects some development, just slower and
has a weak system developing. Additionally, impacts to the Marianas
would be minimal, since the system would stay well south of the
Marianas. Still, sky cover was increased along with PoPs starting
Wednesday, with higher chances for showers at Guam than the CNMI.
Overall, this remains a tricky forecast until the system begins to
develop. Forecast confidence past Monday remains low.

&&

.Marine...
The trade winds are expected to remain moderate through the weekend
and into next week. The wildcard in the forecast remains the
potential development of a system south of Guam. The ECMWF wave
guidance indicates seas will remain below hazardous levels. The Euro
also keeps the potential tropical disturbance well south of Guam. For
now, the forecast remains steady, and do not expect large swells at
this time.

&&

.Tropical Systems...
A broad circulation is located near 6N146E in Micronesia and is now
invest 94W. This system remains broad with a few areas of convection.
Models are in good agreement that something will form in the area
early next week, but disagree on what that will look like. Both the
GFS and Euro bring this system near Yap and Koror next week.
By Tuesday, there is an increased risk for locally heavy showers and
gusty conditions. It is important that residents of Yap and Palau
should stay up to date on the latest forecasts and weather
statements this weekend.

&&

.Eastern Micronesia and Chuuk...
The southeastern end of a near-equatorial trough has temporarily
retreated to west of 150E and will therefore have only limited
effect on Eastern Micronesia, at least in the short term. Upper-
level divergence well south and southwest of an upper-level low near
18N177E is sparking scattered showers and isolated thunderstorms,
however, they are all south of the forecast zones. These showers
will, start to build back toward the north, possibly reaching Kosrae
Monday night, then persisting through Wednesday. While the scattered
showers are not expected to reach Majuro and Pohnpei, they could get
isolated thunderstorms, starting Monday at Majuro and Tuesday at
Pohnpei.

Convergent surface winds north of the near-equatorial trough will be
able to affect Chuuk though. They are creating scattered showers and
isolated thunderstorms in Chuuk this morning. These showers are
expected to diminish this afternoon. Similar to Majuro and Pohnpei,
Chuuk is expected to start receiving isolated thunderstorms around
Wednesday (Tuesday at Pohnpei and Monday at Majuro).

Moderate trade-wind swell is expected to diminish by about 1 foot
across Eastern Micronesia and Chuuk. This will bring Kosrae down to
between 3 and 5 feet by midweek, along with Pohnpei and Chuuk also.

&&

.Western Micronesia for Koror and Yap...
A near-equatorial trough extends eastward from south of Mindanao
across 5N130E to a newly formed tropical disturbance southwest of
Chuuk at 5N143E. At the upper level, a ridge near Chuuk curves
westward passing north of Yap and Koror. This ridge is helping to
promote a couple of areas of divergent upper-level winds.

Light to gentle north to northeast winds over Koror will allow two
more rounds of afternoon showers and possible thunderstorms today
and Sunday. From today through Sunday, mid-level drier air should
promote fair weather for both Koror and Yap other than the island
showers. Afterward, the forecast will depend heavily on the future
status of the tropical disturbance. Agreement on track is closer
than it was before, intensity is still up in the air. The ECMWF
takes it between Koror and Yap as a weak circulation. The GFS takes
it east of Yap then curves it northward as a tropical storm. With
the positive MJO arriving from the South China Sea soon, together
with existing divergent flow aloft, there is a chance this
disturbance might become a tropical storm. Even if it doesn't, the
likely takeaway is that weather will gradually deteriorate for Koror
and Yap starting around Monday. For the winds, it is too early to
determine the exact details as uncertainty still exists on the
future intensity of the disturbance, but gusty conditions are
probable.

Marine conditions should remain benign across western Yap State and
the Republic of Palau through at least Monday. Starting Tuesday,
winds and seas will steadily increase. Residents and mariners in the
area should monitor this system closely and have alternate plans.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Fire Weather Watch through Sunday afternoon for GUZ001.

Marianas Waters...None.
&&

Marianas: Slaughter
Micronesia: Stanko

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:08 PM CDTFire Weather WatchGUM56 hr

Nearby

Red Flag Warnings in Guam, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.